Alert archive / Georgia / Special Weather Statements in 2024

Special Weather Statement, NWS Atlanta, GA

March 27, 2024Dodge County, Wilcox County, Georgia

NWS Atlanta, GA issued this special weather statement at Mar 27, 2024, 12:21 AM EDT for Dodge County, Wilcox County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 27, 2024, 12:21 AM EDT (04:21 UTC)
Expired
Mar 27, 2024, 12:45 AM EDT
In force
24 min
Issued by
NWS Atlanta, GA
Hail
0.00 in
Wind
40

Counties Dodge County, GA, Wilcox County, GA

The radar

The Robins AFB radar (KJGX), 73 km from the middle of the area, began a volume at 04:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 4.4 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2024-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2024-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1194 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

092 
WWUS82 KFFC 270421
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
1221 AM EDT Wed Mar 27 2024
 
GAZ108>110-270445-
Telfair GA-Wilcox GA-Dodge GA-
1221 AM EDT Wed Mar 27 2024

...A strong thunderstorm will impact portions of Dodge, central
Telfair and eastern Wilcox Counties through 1245 AM EDT...

At 1220 AM EDT, a strong thunderstorm was over Abbeville, moving
northeast at 55 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and 
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light, unsecured objects. Heavy rain may cause temporary 
         street flooding especially in poor drainage areas.

Locations impacted include...
McRae, Eastman, Abbeville, Helena, Milan, Rhine, Scotland, Chauncey,
Union, Plainfield, Antioch Church, Jay Bird Springs, Temperance,
Browning, Five Points, Achord, Little Ocmulgee State Park,
Godwinsville, and Workmore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3197 8345 3237 8311 3215 8299 3218 8293
      3216 8291 3213 8294 3211 8290 3208 8288
      3205 8281 3199 8275 3184 8326 3185 8333
TIME...MOT...LOC 0420Z 229DEG 49KT 3196 8331 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 26, 9:28 PM EDT, 2 hours 53 minutes earlier.

Area forecast discussion, Mar 26, 9:28 PM EDT, 2 hours 53 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
928 PM EDT Tue Mar 26 2024

.UPDATE...
Issued at 852 PM EDT Tue Mar 26 2024

Pre-frontal trough is situated across central portions of the CWA
this evening. Along and south of the trough, scattered showers and
a few thunderstorms persist. The high res-models keep this
activity around most of the nighttime and doesn't really push it
out until the actual front moves through tomorrow. Have adjusted
pops according to the latest hi-res trends. Otherwise, no major
changes needed.

&&

.SHORT TERM...
(This afternoon through Wednesday)
Issued at 244 PM EDT Tue Mar 26 2024

Highlights:

 - Showers gradually tapering off from the NW this evening and
   overnight.

 - Lingering thunderstorms possible tonight SE of Macon.

Mid-afternoon skies were mostly clouds to cloudy across the area.
Earlier thunderstorms have mostly come to an end across the area for
now other than some isolated storms here and there within a more
stratiform rain area. The greatest instability at this time appears
to be farther to the S, with ongoing storms over the FL panhandle.
Increasing dynamic energy and a modest increase in instability may
lead to more thunderstorm activity tonight across our extreme SE
zones. Additional rainfall amounts this evening and overnight will
average .5-.75", mostly near and SE of Macon. An isolated strong
storm remains possible overnight in the aforementioned areas.

Elsewhere, low clouds, decreasing, mostly light showers, and patchy
fog are expected. Winds will shift to NW overnight, with some cooler
air filtering in behind the front (mid 40s in the NW). Clouds will
thin and lift on Wednesday with highs ranging from the mid 60s
across the N mountains to the mid 70s across the S. Clouds will
scatter out Wed night with lows mostly in the 40s.

SEC

&&

.LONG TERM...
(Thursday morning through next Monday)
Issued at 244 PM EDT Tue Mar 26 2024

Kicking off the long term outlook Thursday morning, the stalled front
finally moves out of the area, taking PoPs with it. The expansive
trough finishes pushing through by Friday morning and broad high
pressure ridging builds over the Southeast CONUS. Post frontal
conditions will mean moisture is slow to return to GA, as weak
surface flow through the weekend slowly raises PWATs back above 0.5"
Saturday afternoon. Ridging also means that any shortwave
disturbance will continue to trek around us. Temperatures will
likely rise well above normal, with highs near 80 across North GA
and some mid 80s through central GA. Lows through the weekend will
begin in the high 30s but will progress to the mid to upper 50s by
Sunday night. Our next chance for precip returns as the ridge slowly
drifts eastward Monday into Tuesday. PoPs should remain low though,
as model agreement this far out remain low as well.

SM

&&

.AVIATION...
(00Z TAFS)
Issued at 649 PM EDT Tue Mar 26 2024

LIFR conditions expected to continue for most of the night. Winds
will likely have a vrb before switching over to the NW. Clouds
should begin to break by mid/late morning WED. Some patchy fog is
also possible overnight.

//ATL Confidence...00Z Update...
Med confidence all elements.

NListemaa

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          51  75  49  69 /  60  10  20  20
Atlanta         50  72  46  66 /  20  10  10  10
Blairsville     43  67  40  61 /  20   0  10  10
Cartersville    46  70  42  65 /  10   0   0   0
Columbus        51  76  48  71 /  40  10  10   0
Gainesville     49  72  47  67 /  30  10  10  10
Macon           56  77  50  70 /  70  30  30  10
Rome            44  69  42  66 /  10   0   0   0
Peachtree City  49  72  45  67 /  30  10  10  10
Vidalia         64  74  54  69 /  70  70  70  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...NListemaa
LONG TERM....SM
AVIATION...NListemaa
Hazardous weather outlook, Mar 26, 5:33 PM EDT, 6 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
533 PM EDT Tue Mar 26 2024

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-271000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
533 PM EDT Tue Mar 26 2024

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Tonight...

Isolated to scattered thunderstorms are possible across the far
southeast portion of the outlook area tonight. The potential for
severe thunderstorms is low, but a strong storm or two cannot be
ruled out.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Showers and isolated to scattered thunderstorms are expected on
Wednesday and Thursday, generally south and east of the I-85
corridor. The potential for severe thunderstorms is low, but a
strong storm or two cannot be ruled out.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Mar 26, 9:44 PM EDT, 2 hours 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
944 PM EDT Tue Mar 26 2024

GAZ039-050-051-062-270215-
Taliaferro GA-Wilkes GA-Warren GA-Greene GA-
944 PM EDT Tue Mar 26 2024

...A strong thunderstorm will impact portions of northwestern Warren,
east central Greene, Taliaferro and southeastern Wilkes Counties
through 1015 PM EDT...

At 943 PM EDT, a strong thunderstorm was over Crawfordville, moving
northeast at 50 mph.

HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
         cloud to ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Washington, Crawfordville, White Plains, Sharon, Ficklin, Cadley,
Lundberg, Robinson, Metasville, Holliday Park, Aonia, Barnett, Rocky
Creek Fire Dept., Lyneville, Raytown, Alexander Stephens Park, and
Sandy Cross.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3364 8248 3366 8251 3364 8256 3365 8258
      3363 8258 3364 8259 3363 8262 3362 8263
      3361 8265 3353 8262 3345 8300 3347 8301
      3346 8303 3358 8308 3378 8257
TIME...MOT...LOC 0143Z 246DEG 56KT 3353 8294

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Special weather statement, Mar 27, 12:02 AM EDT, 19 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1202 AM EDT Wed Mar 27 2024

GAZ106-108-270430-
Crisp GA-Wilcox GA-
1202 AM EDT Wed Mar 27 2024

...A strong thunderstorm will impact portions of Wilcox and
southeastern Crisp Counties through 1230 AM EDT...

At 1202 AM EDT, a strong thunderstorm was over Amboy, or near
Ashburn, moving northeast at 60 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Abbeville, Rochelle, Pitts, Browning, Double Run, Antioch Church, and
Owensboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3181 8372 3211 8335 3210 8332 3209 8332
      3208 8330 3205 8331 3202 8329 3201 8330
      3200 8328 3199 8329 3195 8326 3195 8324
      3194 8324 3190 8320 3185 8328 3185 8361
      3180 8361
TIME...MOT...LOC 0402Z 230DEG 54KT 3179 8359

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Mar 27, 12:21 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1221 AM EDT Wed Mar 27 2024

GAZ108>110-270445-
Telfair GA-Wilcox GA-Dodge GA-
1221 AM EDT Wed Mar 27 2024

...A strong thunderstorm will impact portions of Dodge, central
Telfair and eastern Wilcox Counties through 1245 AM EDT...

At 1220 AM EDT, a strong thunderstorm was over Abbeville, moving
northeast at 55 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
McRae, Eastman, Abbeville, Helena, Milan, Rhine, Scotland, Chauncey,
Union, Plainfield, Antioch Church, Jay Bird Springs, Temperance,
Browning, Five Points, Achord, Little Ocmulgee State Park,
Godwinsville, and Workmore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3197 8345 3237 8311 3215 8299 3218 8293
      3216 8291 3213 8294 3211 8290 3208 8288
      3205 8281 3199 8275 3184 8326 3185 8333
TIME...MOT...LOC 0420Z 229DEG 49KT 3196 8331

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 9:44 PM EDTSpecial Weather StatementFFCTaliaferro31 min
Mar 27, 12:02 AM EDTSpecial Weather StatementFFCWilcox28 min
Mar 27, 12:41 AM EDTSpecial Weather StatementFFCLaurens, Wheeler34 min
Mar 27, 1:11 AM EDTSpecial Weather StatementFFCEmanuel, Treutlen34 min
Mar 27, 3:00 AM EDTDense Fog AdvisoryFFCCarroll, Douglas, Haralson, Heard, Paulding, Polk7 hr
Mar 27, 4:30 AM EDTSevere Thunderstorm WarningFFCCrisp, Dodge, Telfair, Wilcox45 min
Mar 27, 5:02 AM EDTSevere Thunderstorm WarningFFCDodge, Pulaski, Wilcox28 min
Mar 27, 5:17 AM EDTSpecial Weather StatementFFCToombs28 min
Mar 27, 5:26 AM EDTSpecial Weather StatementFFCLaurens34 min
Mar 27, 5:45 AM EDTSpecial Weather StatementFFCToombs15 min
Mar 27, 6:40 AM EDTSpecial Weather StatementFFCDodge, Laurens35 min
Mar 27, 7:29 AM EDTSpecial Weather StatementFFCWilcox31 min
Mar 27, 7:32 AM EDTSpecial Weather StatementFFCGlascock, Warren28 min
Mar 27, 7:58 AM EDTSpecial Weather StatementFFCDodge, Laurens32 min
Mar 27, 8:16 AM EDTSpecial Weather StatementFFCLaurens29 min

Nearby

Special Weather Statements in Georgia, 2024Every special weather statement in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.